Miles for Mary
Miles for Mary
Friday 9th October 2020
Our ‘Miles for Mary’ Fundraiser will take place this Friday 9th October.
We really want to get behind our riders, Mr Briggs (dad of Maggie in year 6) and Mr Chrachol (dad of Frank year 6 and Antoni, year 1) who will also be joined by other cyclists representing each of the Painsley MAC North primary schools.
To encourage support we are inviting children
to a ‘wear your sportswear’ day on Friday 9th October.
Children can come to school dressed as their favourite Sportsperson or in their sportswear so tracksuits, jogging bottoms, leggings, hoodies, trainers etc.
We are asking for a minimum donation of £1.50 per child and all proceeds will go to our Mary’s Meals total.
Year 6 children are invited to arrive at school on Friday at 8am in order to support our "Miles for Mary" fundraiser. The children will participate in warm-up activities, a prayer service and they will be responsible for waving the riders on using flags and bunting, along with lots of encouragement by cheering!
Passing each school in the Painsley MAC (North) cyclists will be encouraged and supported by our school communities as they ride throughout the school day on Friday 9th October. All money raised from this sponsored event will support the greatly needed work of the Mary’s Meals global charity which works with communities to provide children with a hot daily meal in a place of education.
We understand in these times money may be tight but we are really hoping that all parents will support us as the reality is the children who benefit from the money are some of the poorest and most unprivileged, this money enables these children to eat one nutritious meal a day whilst attending education.
If you would like to donate to or sponsor our riders, Mr Briggs and Mr Chrachol, these can be made via ParentPay. There is no minimum or maximum amount.
A Just Giving page has been set up to allow donations to be made to
Mr Chrachol at https://bit.ly/36ybip3
Mr Briggs at https://bit.ly/33wjN1U
If you are a local business or supplier and can offer us any sponsorship or donations such as refreshments, cycling accessories, T-Shirt printing or money towards hitting our school target then please email firstname.lastname@example.org
All and any support will be greatly appreciated in order for us to raise as much money as possible for a very deserving cause.
Timetable for the day
Riders to assemble at St Mary’s Leek at 8am in preparation for departure at 8:30am.
The route is challenging, but hopefully not too tough!
1. St Mary’s, Leek – Faber, Cotton. (10 miles)
Leave 8:30am – arrive 10am
A520 to Birchall – Basford – Ipstones – Park Lane – Shaw-wall Lane – Cotton Lane The day begins with a long stage from Leek to Cotton. There are several short but steep ascents in this stage, but also beautiful rural rolling and scenic lanes. We end with an enjoyable descent into Cotton and Faber school.
Approx 30min stop at Faber
2. Faber, Cotton – St Giles’, Cheadle. (6 miles)
Leave 10:30 – arrive 11:15am
B5417 to Oakamoor – Mill Road – Stoney Dale – Greendale Lane – B5417 to Cheadle We descend steeply into Oakamoor, then ascend through quiet woodland lanes before enjoying a long descent into Cheadle.
Approx 15 min stop at St Giles’
3. St Giles’ to Painsley (0.3 miles)
Leave 11:30 – arrive 11:35am
The Avenue – The Birches A short pop around the corner. Flat!
Approx 15 min stop at Painsley
4. Painsley to St Filumena’s (5 miles)
Leave 11:50 – arrive 12:30pm
A521 – Dilhorne Rd - Trimpos – Godley Barn Lane – Dilhorne – New Road – Caverswall Rd – The Hollow – Caverswall You’ve done the toughest bits already. One or two inclines, but gentler than what we’ve covered so far. Enjoy the pretty village of Dilhorne and look out for the roaming peacocks as you descend into Caverswall!
Lunch at St Filumena’s. Approx 40min stop at St Filumena’s
5. St Filumena’s to St Thomas’ Tean (5 miles)
Leave 1:10pm – arrive 1:45pm
Blythe Bridge Rd – Caverswall Old Rd – Draycott Old Rd – Uttoxeter Rd – Tean Starting on quieter lanes, but then joining the busier road to Tean. Flatter with gentle ups and downs.
Approx 15 min stop at St Thomas’
6. St Thomas’ Tean – St Joseph’s Uttoxeter (8 miles)
Leave 2pm – arrive 3pm
A522 to Lower Tean – Leigh Lane – Leigh Bank – Parkhall Lane – Nobut Rd – Withington Lane – Leigh Rd – Bramshall – B5027 to Uttoxeter) From Lower Tean we once again enjoy the quieter and scenic back lanes. Gentle, short ups and downs to Bramshall, then a long descent into Uttoxeter.